Existence and Uniqueness of Weak Solutions to the Two-Dimensional Stationary Navier–Stokes Exterior Problem

Masao Yamazaki*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

This paper is concerned with the stationary Navier–Stokes equation in two-dimensional exterior domains with external forces and inhomogeneous boundary conditions, and shows the existence of weak solutions. This solution enjoys a new energy inequality, provided the total flux is bounded by an absolute constant. It is also shown that, under the symmetry condition, the weak solutions tend to 0 at infinity. This paper also provides two criteria for the uniqueness of weak solutions under the assumption on the existence of one small solution which vanishes at infinity. In these criteria the aforementioned energy inequality plays a crucial role.

Original languageEnglish
Pages (from-to)2019-2051
Number of pages33
JournalJournal of Mathematical Fluid Mechanics
Volume20
Issue number4
DOIs
Publication statusPublished - 2018 Dec 1

Keywords

  • Energy inequality
  • Exterior problem
  • Stationary Navier–Stokes equations
  • Weak-strong uniqueness

ASJC Scopus subject areas

  • Mathematical Physics
  • Condensed Matter Physics
  • Computational Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Existence and Uniqueness of Weak Solutions to the Two-Dimensional Stationary Navier–Stokes Exterior Problem'. Together they form a unique fingerprint.

Cite this